Hail, Archer
- When
- April 28, 3:10 AM CST
- Where
- Archer County, Archer City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.590, -98.630
Elevated thunderstorms produced an isolated area of severe hail on the 28th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Elevated thunderstorms produced an isolated area of severe hail on the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 27, 9:52 PM CST, 5 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1052 PM CDT Sat Apr 27 2019 .AVIATION... Somewhat of a low confident forecast tonight regarding thunderstorm potential and low stratus/MVFR cigs. Currently, a few storms are continuing to move into SW OK from the southern TX panhandle. Coverage of these storms could briefly increase over the next couple of hours, and continue through 09Z or so. Had just enough confidence to include a tempo group for -TSRA over LAW during this time. There's a low possibility of development as far north as OKC. Otherwise, expect cigs around 030-050 to develop after 12Z for many of the terminals. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 49 76 64 77 / 10 10 10 30 Hobart OK 50 78 63 75 / 20 0 10 30 Wichita Falls TX 56 84 64 81 / 30 0 0 20 Gage OK 46 77 56 61 / 10 0 10 10 Ponca City OK 44 73 63 72 / 10 20 30 30 Durant OK 59 80 62 78 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/03/03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 911 PM CDT Sat Apr 27 2019 OKZ004>048-050>052-TXZ083>090-290215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 911 PM CDT Sat Apr 27 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Showers and thunderstorms are possible across portions of western and southern Oklahoma, and western north Texas the rest of this evening. The potential for severe storms has diminish. However, small hail and gusty winds could still be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... On Monday, there is a slight risk of severe storms in western sections of north Texas, roughly west of a line from Vernon to Archer City, with a marginal risk over most of the remainder of Oklahoma and north Texas. There is also a risk of severe storms across central and southern Oklahoma, and north Texas on Tuesday. .Heavy Rainfall... Locally heavy rainfall could result in flash flooding across parts of Oklahoma and western north Texas beginning late Monday and continuing through Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1215 AM CDT Sun Apr 28 2019 TXZ083>085-280545- Foard TX-Wilbarger TX-Hardeman TX- 1215 AM CDT Sun Apr 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR east central Foard...southwestern Wilbarger and southeastern Hardeman Counties Until 1245 AM CDT... AT 1212 AM CDT, a strong thunderstorm was located near Margaret, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3401 9977 3420 9970 3415 9923 3389 9932 TIME...MOT...LOC 0512Z 284DEG 31KT 3408 9967 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
253 AM CDT Sun Apr 28 2019
TXZ089-280830-
Archer TX-
253 AM CDT Sun Apr 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Archer County Until 330
AM CDT...
AT 248 AM CDT, a strong thunderstorm was located near Dundee, moving
east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3364 9896 3370 9895 3381 9892 3376 9842
3375 9842 3350 9850
TIME...MOT...LOC 0748Z 283DEG 29KT 3371 9886
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
255 AM CDT Sun Apr 28 2019
OKZ038-280830-
Comanche OK-
255 AM CDT Sun Apr 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Comanche County Until
330 AM CDT...
AT 253 AM CDT, a strong thunderstorm was located over Meers, moving
east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3485 9863 3486 9857 3482 9813 3458 9816
3470 9868
TIME...MOT...LOC 0753Z 283DEG 29KT 3477 9857
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 AM CDT Sun Apr 28 2019
TXZ089-090-280900-
Clay TX-Archer TX-
333 AM CDT Sun Apr 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay and
southeastern Archer Counties Until 400 AM CDT...
AT 330 AM CDT, a strong thunderstorm was located 5 miles southeast of
Archer City, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
LAT...LON 3340 9867 3371 9861 3362 9810 3347 9814
3347 9842 3340 9842
TIME...MOT...LOC 0830Z 281DEG 30KT 3356 9854
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
341 AM CDT Sun Apr 28 2019
TXZ083-084-280915-
Foard TX-Hardeman TX-
341 AM CDT Sun Apr 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and
southwestern Hardeman Counties Until 415 AM CDT...
AT 339 AM CDT, a strong thunderstorm was located 6 miles northeast of
Swearingen, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of quarters...
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10001
3423 10000 3433 9999 3424 9972 3403 9989
3410 10005
TIME...MOT...LOC 0839Z 296DEG 31KT 3422 10007
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 344 AM CDT Sun Apr 28 2019 TXZ089-280915- Archer TX- 344 AM CDT Sun Apr 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Archer County Until 415 AM CDT... AT 343 AM CDT, a strong thunderstorm was located near Lake Kickapoo, moving southeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... LAT...LON 3360 9890 3376 9880 3368 9847 3345 9864 TIME...MOT...LOC 0843Z 296DEG 31KT 3365 9878 SIX
The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 09:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818676.